It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have been using minocycline and differin gel together for 11 weeks. I am pretty much clear except for this one spot. The right side of my chin keeps breaking out with inflammed whiteheads. I read in another post about someone who had a similar problem, and their derm said it was staph bacteria caused by the minocycline. I wonder if my case is similar because whenever I get a whitehead anywhere else on my face it is never inflammed, only in this one spot near my chin. One would assume that after using minocycline (100mg 2x daily) for 11 weeks the bacteria would be killed. Is this a new infection or do i just need to wait longer for the minocycline to work?
Hey kmoney,

I developed a staph aureus infection on my face after using minocycline for a few months. In my case, I started to develop recurrent boils on my face (not just inflamed whiteheads). These would develop over a period of a few days and would become very inflamed and painful. My doctor actually cultured these and determined that is was satph which probably was resistant to the mino and overgrew as a result of killing of the ``normal'' bacteria on my face.

I just recently got this problem treated with another antibiotic called keflex. Damn, this stuff really works -- after four days using this, the cysts as well as the ``normal'' acne are nearly gone, and I have more than a week left on the stuff.

Unfortunately, you can't use keflex long term, so my derm suggested I go back on the minocycline once the keflex is gone.

The inflamed whiteheads could be a mild staph infection (example: folliculitis in the beard area). My advice is: If the infection is superficial, use another broad-spectrum antibiotic (like neosporin or benzoyl peroxide). If you start developing deep cystic ``boil''-like infections, consider staph as a possibility. Actually, when I went to my doc and showed him my face, he sent me to the emergency room where they put me on an IV to prevent blood poisoning.

Fun!!!

Good luck to you,

-G
gianni,
I have a question for you. I've been on minocyline for a few weeks, and I think it has been working. My question is, how do you know if a new breakout is cause by the minocyline just killing the bacteria in your skin, or if it's a staph infection? When I was prescribed the mino, I was warned about this possibility. Are staph infections always inflamed? Because I get inflamed breakouts and just think that I'm having a bad bout of breakouts. Should I talk to my doc about this? How did your doc know it was staph infection just by looking at your face? Because rushing you to the ER seems too dramatic...
Hi Pris,

Staph can manifest itself as a small whitehead or a huge boil. Its when it gets out of control (like when it's resistant to the mino and the mino kills off its less harmful competitors on your skin) that you have to worry. In my case, it got REALLY out of control in this one area of my face, and there was redness spreading across my cheek. My GP thought it was pretty obvious. Basically, if you have swelling, pain, redness (cellulitis they called it) then you need to get it looked at right away, otherwise it could spread to your blood stream -- very bad....

By the way, after the keflex for a week (one week to go) the infection is gone and so is most of the inflamed acne. I wish I could continue taking this drug.

Maybe my acne will be more managable though after having stamped out most of the staph....

-G
Just a thought: If you were taking mino and afraid of this possibility, then couldn't probiotics like the kind in yogurt help prevent this?





All times are GMT -7. The time now is 05:29 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!